Alert archive / Florida / Flash Flood Warnings in 1997
Flash Flood Warning 1, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this flash flood warning at Apr 26, 1997, 10:21 AM EDT for Hillsborough County, Manatee County, Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 1997, 10:21 AM EDT (14:21 UTC)
- Expired
- Apr 26, 1997, 2:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Tampa Bay, FL
- Area
- Whole counties
Counties Hillsborough County, FL, Manatee County, FL
The radar
The Tampa radar (KTBW), 5 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 2.4 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTBW 261424 FFWTBW FLC057-081-103-261830- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL 1021 AM EDT SAT APR 26 1997 THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 230 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN WEST CENTRAL FLORIDA ...HILLSBOROUGH COUNTY...MANATEE COUNTY...PINELLAS COUNTY STRONG THUNDERSTORMS THIS MORNING HAVE PRODUCED EXCESSIVE RAINFALL TOTALS ACROSS THE AREA. RAINFALL TOTALS OF 5 TO 7 INCHES HAS ALREADY OCCURRED AND AN ADDITIONAL 2 TO 4 INCHES IS POSSIBLE. THE RAIN HAS BECOME LIGHTER IN PINELLAS COUNTY BUT SUFFICIENT RAINFALL HAS ALREADY OCCURRED TO CAUSE SERIOUS FLOODING. A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this flash flood warning went out at Apr 26, 9:21 AM EDT, 1 hour earlier.
Area forecast discussion, Apr 26, 9:21 AM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL 917 AM EDT SAT APR 26 1997 A VERY BUSY MORNG SO FAR WITH SVR WX AFFECTING PORTIONS OF THE FA AND ADJACENT GLF WATERS. LARGE CONVECTIVE COMPLEX NOTED ON MORNG IR SATL LOOP MOVG LTL. CURRENT IR IMAGERY ALSO INDICATING ADDITIONAL CNVTN DVLPG OVER WARMER LOOP CURRENT WITH COOLING TOPS NOTED. QUICK REVIEW OF RAOBS INDICATES A VERY MOIST AND UNSTABLE ATMOS ACRS THE ENTIRE CWA. WITH FAVORABLE INSTABILITY/SHEAR AND THE FNTL BNDRY NOW ACRS THE SRN PENINSULA PROGD TO MOVE N BY THIS AFTERNOON...WL LIKELY CONT TO SEE THE POSSIBLITY OF ADDITIONAL SVR WX THE REMAINDER OF TDY. HAVE ALREADY UPDATED ZN PACKAGE TO REFLECT THIS SVR POTENTIAL ALONG WITH TORNADO WATCH ISSUED BY SPC. MCMICHAEL
In the hours before
Special weather statement, Apr 26, 6:00 AM EDT, 4 hours 21 minutes before
FLZ039-042-043-048>052-055>057-060>062-065-504-505-261600-
WEST CENTRAL AND SOUTHWEST FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL
600 AM EDT SAT APR 26 1997
...SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY...
A LARGE AREA OF SHOWERS AND THUNDERSTORMS WERE OVER THE EASTERN GULF
OF MEXICO AND SPREADING ONSHORE OF WEST CENTRAL FLORIDA. THIS AREA OF
PRECIPITATION HAS HAD A HISTORY OF PRODUCING SEVERE THUNDERSTORMS...
AND THIS TREND IS LIKELY TO CONTINUE TODAY. THERE IS A SLIGHT CHANCE
OF SEVERE THUNDERSTORMS SOUTH OF HUDSON TO HAINES CITY LINE.
THE MAIN THREAT FROM TODAYS THUNDERSTORMS WILL BE STRONG GUSTY WINDS
IN EXCESS OF 50 MPH...LARGE HAIL...VERY HEAVY RAIN...ISOLATED SHORT
LIVED TORNADOES...AND FREQUENT DEADLY LIGHTNING.
ALL RESIDENTS AND MARINERS PLANNING OUTDOOR ACTIVITIES SHOULD STAY
ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. MARINERS MUST REACT
QUICKLY AND RETURN TO SAFE HARBOR WHEN THREATENING WEATHER APPROACHES.
ALL SKYWARN STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS ARE
ASKED TO RELAY ANY REPORTS OF ADVERSE WEATHER TO THE NATIONAL WEATHER
SERVICE OFFICE IN RUSKIN.
STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS THROUGH THE
DAY.
OGLESBYSpecial weather statement, Apr 26, 6:12 AM EDT, 4 hours 9 minutes before
FLZ039-042-043-048>052-055>057-060>062-065-504-505-261600-
WEST CENTRAL AND SOUTHWEST FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL
600 AM EDT SAT APR 26 1997
...SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY...
A LARGE AREA OF SHOWERS AND THUNDERSTORMS WERE OVER THE EASTERN GULF
OF MEXICO AND SPREADING ONSHORE OF WEST CENTRAL FLORIDA. THIS AREA OF
PRECIPITATION HAS HAD A HISTORY OF PRODUCING SEVERE THUNDERSTORMS...
AND THIS TREND IS LIKELY TO CONTINUE TODAY. THERE IS A SLIGHT CHANCE
OF SEVERE THUNDERSTORMS SOUTH OF HUDSON TO HAINES CITY LINE.
THE MAIN THREAT FROM TODAYS THUNDERSTORMS WILL BE STRONG GUSTY WINDS
IN EXCESS OF 50 MPH...LARGE HAIL...VERY HEAVY RAIN...ISOLATED SHORT
LIVED TORNADOES...AND FREQUENT DEADLY LIGHTNING.
ALL RESIDENTS AND MARINERS PLANNING OUTDOOR ACTIVITIES SHOULD STAY
ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. MARINERS MUST REACT
QUICKLY AND RETURN TO SAFE HARBOR WHEN THREATENING WEATHER APPROACHES.
ALL SKYWARN STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS ARE
ASKED TO RELAY ANY REPORTS OF ADVERSE WEATHER TO THE NATIONAL WEATHER
SERVICE OFFICE IN RUSKIN.
STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS THROUGH THE
DAY.
OGLESBYThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:04 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 56 min |
| Apr 25, 8:05 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 55 min |
| Apr 26, 5:01 AM EDT | Tornado Warning | TBW | Hillsborough, Pinellas | 44 min |
| Apr 26, 6:50 AM EDT | Severe Thunderstorm Warning | TBW | Pinellas | 40 min |
| Apr 26, 7:23 AM EDT | Tornado Warning | TBW | Pinellas | 67 min |
| Apr 26, 7:42 AM EDT | Severe Thunderstorm Warning | TBW | Hillsborough | 63 min |
| Apr 26, 7:49 AM EDT | Tornado Warning | TBW | Hillsborough | 56 min |
| Apr 26, 8:35 AM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pasco | 55 min |
| Apr 26, 8:59 AM EDT | Severe Thunderstorm Warning | TBW | Manatee | 61 min |
| Apr 26, 10:00 AM EDT | Severe Thunderstorm Warning | TBW | Manatee | 60 min |
| Apr 26, 10:21 AM EDT | Flash Flood Warning | TBW | Pinellas | 4 hr |
| Apr 26, 10:21 AM EDT | Tornado Warning | TBW | Manatee | 54 min |
| Apr 26, 10:24 AM EDT | Severe Thunderstorm Warning | TBW | Sarasota | 66 min |
| Apr 26, 11:20 AM EDT | Tornado Warning | TBW | Polk | 55 min |
| Apr 26, 11:30 AM EDT | Severe Thunderstorm Warning | TBW | Sarasota | 60 min |
| Apr 26, 11:37 AM EDT | Severe Thunderstorm Warning | TBW | Hardee, Polk | 68 min |
| Apr 26, 12:11 PM EDT | Severe Thunderstorm Warning | TBW | Highlands | 64 min |
| Apr 26, 12:25 PM EDT | Severe Thunderstorm Warning | TBW | DeSoto | 65 min |
Nearby
Flash Flood Warnings in Florida, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.